Prolactinoma Support Group

A prolactinoma is a benign tumor of the pituitary gland that produces a hormone called prolactin. It is the most common type of pituitary tumor. Symptoms of prolactinoma are caused by too much prolactin in the blood or by pressure of the tumor on surrounding tissues. Prolactin stimulates the breast to produce milk during pregnancy. After delivery of the baby, a mother's prolactin levels fall unless she breast feeds her infant.

0 Online
0 Online

High prolactin- sympoms

Hello

I'm off medication at the medication at the moment, and I wonder what symptoms I shall expect? I feel down, but I don't no if it's because of the high prolactin?
My endo says that a lot of people has a microprolactinoma with no symptoms at all.:o/
I experience fatigue, brain-fog,, nausea, forgetfullness, exhausted and so on.
My endo says that I will cope without medication, but if I get worse, and don't want that?
What symptoms do you other guys have?
I have no period at the moment, headache reguarly, and often a "weird" feeling inside my head.
I get 15 mg Mirtazapine for depression/anxiety and 125 md Euthyrox for low thyroid.
I was on 0.25 mg Dostinex before, and my prolactinlevel was around 450 (50-500)- A weekly dose of 0.5 mg Dostinex didn't bring the prolactin further down...
My prolactin without medicatin is around 1200 (I guess, I'm waiting for new blood tests)
Hope someone can answar. How do you feel with high prolactin?
Lots of greetings
Gitte

Replies

deleted_user
deleted_user

Prolactin is an antagonist with Dopamine.

With a reduction of Dopamine in the brain, certainly confusion and depression can very defintely occur.

I think there are also secondary Neurotransmitter reactions in the limbic system of the brain.

The Dopamine scouring, in the HPA axis of the brain, can cause some very definite deep, deep depression.

I have a study where there has been a 1.9x increase in the finding of functional pituitary adenoma's in the autopsies of suicide victims.

I've experienced PROFOUND depression in the past few years.
deleted_user
deleted_user

Thanks Tigerpaws!. I've red the same scaring investigations about prolactin and suicide victims. My endo refuse any connection. He only acknowledges measureable things as lack og periode etc. :o(
Greetings Gitte
deleted_user
deleted_user

Gitte, I've had three Endocrinologists and they all bristle at the hint of depression.

They all take out their prescription pads and write common antidepressants...and they don't seem to understand that these just don't work (or haven't worked) in my case.

But, I do get relief from the use of the AlphaStim, the Strattera, and the Omega-3 supplements I take. Also, I take a small dose of Chromium Picolinate. That seems to buffer the let down that I used to get after eating...
deleted_user
deleted_user

I also get extremely exhausted after eating, hadn't figured that it could be due to the prolactinoma? My doctor says that I have "irritable bowel syndrome". Thanks for your good suggestions. I think I might try chrome. I take omega 3 also, besides B6 and calcium, zinc, and multivitamine tablet.
greetings
Gitte
deleted_user
deleted_user

One suggestion, and I'm thinking of trying this myself in the new year, is the use of Glucophage.

It's a diabetic medication, but it also is good for a function referred to as Insulin Tension. From what I understand, you will generally lose weight on this as it does a cellular metabolic shift.

I'm going to go see the doctor next month and I will let you know how this aspect of this goes.

I'm 30 pounds overweight.
deleted_user
deleted_user

OK, here is a wild card try going GLUTEN FREE. I did 8 weeks ago. I have lost 19 pounds and so much body swelling (do not know what to call it, just felt thick) I feel really great. Wish I had did this years ago.

You can look it up on the internet under

Celiac or Gluten Intolerance

This diet change could take care of your "irritable bowel syndrome" and some of the other issue you are having.
Good luck.
deleted_user
deleted_user

Thanks for your good advice.

I have now got the results from my latest blood test. My prolactin level is now 1575 miU/L (50-550), and I'm starting up with Dostinex tomorrow.
I feel awful - terrible heart beat. This night I haven't slept, my heart raced and "cramped" - can it be due to the prolactin?
Is it normal to expect symptoms with Prolactin in this level?
Lots's of greetings
Gitte

P.S.: Do you think that I can take Mirtazapine (Remeron) together with Dostinex? I can't find anything about interactions. But Dostinex is a dopamin-agonist, so I wonder if it's okay?
Hope someone can help?